Alert archive / Texas / High Wind Warnings in 2020
High Wind Warning 11, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Feb 18, 2020, 3:56 AM CST for Culberson County, Texas. It took effect at Feb 18, 2020, 11:03 AM CST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2020, 3:56 AM CST (09:56 UTC)
- In effect from
- Feb 18, 2020, 11:03 AM CST
- Expired
- Feb 19, 2020, 9:00 AM CST
- In force
- 22 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 9.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2986 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
342 WWUS74 KMAF 180956 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 356 AM CST Tue Feb 18 2020 TXZ271-182300- /O.UPG.KMAF.HW.A.0006.200219T0000Z-200219T1500Z/ /O.NEW.KMAF.HW.W.0011.200219T0000Z-200219T1500Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 256 AM MST Tue Feb 18 2020 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST WEDNESDAY... * WHAT...East to northeast winds 35 to 45 mph. * WHERE...Guadalupe and Delaware Mountains in Texas, especially Guadalupe Pass. * WHEN...From 5 PM this afternoon to 8 AM MST Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
2 follow-up statements
619 WWUS74 KMAF 181703 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1103 AM CST Tue Feb 18 2020 TXZ271-191200- /O.EXT.KMAF.HW.W.0011.200218T1703Z-200219T1500Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 1003 AM MST Tue Feb 18 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM MST WEDNESDAY... * WHAT...East to northeast winds 35 to 45 mph with gusts to 60 mph. * WHERE...Guadalupe and Delaware Mountains in Texas, especially Guadalupe Pass. * WHEN...Until 8 AM MST Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
462 WWUS74 KMAF 191000 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 400 AM CST Wed Feb 19 2020 TXZ271-191500- /O.CON.KMAF.HW.W.0011.000000T0000Z-200219T1500Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 300 AM MST Wed Feb 19 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...East to northeast winds 35 to 45 mph with gusts to 60 mph. * WHERE...Guadalupe and Delaware Mountains in Texas, especially Guadalupe Pass. * WHEN...Until 8 AM MST this morning. * IMPACTS...Damaging winds could blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 18, 3:55 AM CST, 1 minute earlier.
Area forecast discussion, Feb 18, 3:55 AM CST, 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
355 AM CST Tue Feb 18 2020
.DISCUSSION...
The much advertised cold front continues to push through the
region early this morning, and is currently nearing the Pecos
River. The front will continue its southward progression through
the day today, and should reach the Rio Grande by late this
afternoon. Cold advection in the wake of the front along with
increasing cloud cover will yield much cooler temperatures,
especially along/north of I-10, where highs in the upper 40s and
50s will be nearly 30 degrees cooler than yesterday. Further
south, highs closer to the Rio Grande will reach the 70s to
around 80 degrees, where the front moves through a bit closer to
peak heating. Strong northeasterly gap winds are also expected
through Guadalupe Pass beginning late this afternoon and
continuing through Wednesday morning, so the High Wind Watch for
the Guadalupe and Delaware Mountains has been upgraded to a High
Wind Warning. Northeasterly surface flow will provide continued
cold advection through Thursday, yielding continued below normal
temperatures with highs in the 40s and 50s Wednesday, and even
some cooler highs in the upper 30s possible across northern zones
on Thursday in response to a secondary push of colder air.
Isentropic upglide will begin tonight, continuing in earnest
Wednesday into Thursday, yielding increasing rain chances first
across portions of the Rio Grande Valley and Stockton Plateau
tonight, and expanding across much of the area Wednesday and
Thursday. Model guidance has continued the trend of coming in
warmer and drier, with the greatest QPF focused just east of the
forecast area. Thus, the primary precipitation type is expected to
be a cold rain or drizzle, though across northern Lea county and
portions of the northwestern Permian Basin where temperatures dip
below freezing early Thursday, a rain/freezing rain mix may be
possible. Rain chances will diminish through Thursday, though
lingering light precipitation will be possible Thursday night,
mainly along and south of I-10, with a wintry mix of rain,
freezing rain, and sleet possible, particularly across the higher
terrain. No accumulations are currently expected, and thus,
impacts are expected to be fairly minimal.
Dry conditions return Friday, and after one more day of below
normal temperatures, a warming trend begins Saturday and
continues into early next week. A shortwave ahead of an
approaching trough could yield some rain showers, mainly across
portions of Southeast New Mexico and the northern Permian Basin
Saturday into Saturday night, though models have been trending
drier, thus have maintained only slight chance mention. By
Sunday, highs will reach into the 60s for most, while the
aforementioned trough moves out of the Rockies and lifts
northeastward across northeastern New Mexico toward the Central
Plains. Given the northern trajectory of the trough, windy to
very windy conditions may result across much of the area during
the day on Sunday. Looking into early next week, Monday will see
above normal temperatures in the middle 60s to middle 70s, with
the potential for another wind event on Tuesday. However, GFS and
ECMWF solutions remain out of phase, thus have not deviated much
from the blended solution at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 51 34 47 36 / 10 0 50 50
Carlsbad 54 34 48 34 / 0 0 10 10
Dryden 66 44 50 42 / 10 20 60 30
Fort Stockton 59 37 46 37 / 0 0 50 30
Guadalupe Pass 51 30 48 33 / 0 0 10 0
Hobbs 48 30 45 33 / 0 0 10 20
Marfa 63 34 51 36 / 0 10 30 10
Midland Intl Airport 51 34 46 36 / 0 0 40 30
Odessa 49 34 45 36 / 0 0 40 30
Wink 54 37 47 36 / 0 0 30 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning from 5 PM this afternoon to 8 AM MST Wednesday
for Guadalupe and Delaware Mountains.
&&
44/84Hazardous weather outlook, Feb 18, 3:39 AM CST, 17 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 339 AM CST Tue Feb 18 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-190945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 339 AM CST Tue Feb 18 2020 /239 AM MST Tue Feb 18 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight High Wind Warning in effect from 5 PM this afternoon to 6 AM MST Wednesday for gap winds through Guadalupe Pass. .DAYS TWO THROUGH SEVEN...Wednesday through Monday High Wind Warning in effect from 6 AM to 8 AM MST Wednesday for gap winds through Guadalupe Pass. A wintry mix of precipitation will be possible in extreme southeastern New Mexico and the northwestern Permian Basin early Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
Nearby
High Wind Warnings in Texas, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.